MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT KIT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT KIT; DILATOR, CATHETER, URETERAL
Model Number M0062181300
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the complaint device revealed that the device was returned with the balloon protector still on the delivery system.The balloon protector had been retracted proximal to the balloon material and the balloon was unfolded and had been subjected to positive pressure.Functional analysis was performed, and the balloon was inflated; however, the balloon would not hold pressure due to a pinhole found in the balloon distal to the proximal balloon bond.Based on the analysis performed and the information provided, the most probable root cause for the complaint event is cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and there is no evidence that the device was used in a manner inconsistent with the labeling.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used in the ureter during a ureteroscopy (urs) procedure performed on (b)(6) 2018.According to the complainant, during preparation, it was noted that the balloon was not able to be inflated due to a tear.The procedure was completed with another passport dilation balloon catheter.There were no patient complications reported as a result of the event.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
PASSPORT KIT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8173587
Report Number3005099803-2018-61979
Device Sequence Number1459595
Product Code EZN
UDI-Device Identifier08714729042594
UDI-Public08714729042594
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberM0062181300
Device Catalogue Number218-130
Device Lot Number0022006714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1